MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C45A
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #t94h57.Investigation summary: the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.In addition, the cable was cut off.Due to the returned condition of the device, no functional testing could be performed with the generator.Therefore, we were unable to investigate further the replace instrument as reported.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.
 
Event or Problem Description
It was reported that during an unknown procedure, the generator requested the change of the instrument the clamp was changed.There was no patient consequence.

Brand Name
ENSEAL G2 ART CURV SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10662206
Report Number3005075853-2020-05242
Device Sequence Number14353772
Product Code GEI
UDI-Device Identifier10705036014553
UDI-Public10705036014553
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberNSLG2C45A
Device Catalogue NumberNSLG2C45A
Device Lot NumberT94L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/12/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR